Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Combivir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Combivir (Zidovudine + Lamivudine)

What Is Combivir? Combivir is a pill that contains two drugs used as part of antiretroviral therapy (ART): zidovudine (Retrovir, AZT) and lamivudine (Epivir, 3TC). Combivir is manufactured by ViiV Healthcare. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Lamivudine is also known as 3TC. The drugs in Combivir are called nucleoside analog reverse transcriptase inhibitors, or nukes. These drugs block the...
Ask the Experts

combivir+invirase+norvir vs kaletra+combivir

actually planning on getting pregnant within several months. Doctor explains decision of change that he worried about possible side effects of combivir+invirase+norvir. Is there any sense to switch these medications?...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.It's important to weigh the pros and cons of any treatment switch, particularly if you're doing well (and virologically suppressed) on your current regimen.Kaletra is a more modern boosted protease inhibitor... Read more »

Sustiva/Combivir or Viracept/Combivir

Two questions. 1) I was on Sustiva & Combivir and tested postive for THC. I am not using any illegal contraband. SO I went off both drugs. Could the combination of these two drugs cause this?2) They want me to go on Viracept with Combivir,...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your questions.To answer your first question, the use of efavirenz (Sustiva, Stocrin) can occasionally cause false positive tests for marijuana. As you point out, this is not the result of the use of marijuana or other recreational... Read more »

Combivir side effects

the gas/ burping due to Combivir I am taking. Before Combivir I was on D4T. I never had this problem. I checked the list of side effects of Combivir on Combivir.com, gas in the stomach is not listed, but indigestion is. If Combivir is not the reason...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
It may be due to the zidovudine portion of your Combivir. If your viral load is undetectable, you may consider asking your doctor about your switch to another combination pill such as Epzicom/Kivexa or Truvada to see what happens. This would also... Read more »

Side effects from Combivir

My partner is on 28 days of combivir after exposure to blood of a person whose HIV status is unknown. He is experiencing pretty intense nausea from the meds, as to be expected. They told him to eat a lot of yogurt. In this instance, why are they...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Combivir can cause stomach cramps and nausea. Anti nausea meds like compazine or reglan can decrease the symptoms for some patients. I haven't seen data clearly proving that probiotic foods help GI symptoms from Combivir. If any reader is aware... Read more »
Connect With Others

Combivir and Sustiva

Posted by paman1964, 5 Replies
I have been on these 2 drugs for almost a month and a half and have not had any side affects whatsoever.
I have a doctors appointment next Tuesday to see how these meds are working so I guess i will see what my viral load is then.
I have not had any... Read more »

Switching from Combivir to Truvada???

Posted by Anonymous, 4 Replies
I started Combivir/Sustiva a year ago. I've had great results. VL undetected. My doctor is suggesting the switch from Combivir/Sustiva to Truvada/Sustiva. Has anyone made the switch. What are the benefits aside from the once a day regimen. Any side... Read more »

Combivir & Kaletra

Posted by movingon
hello All

I am newly diagnosed , and it appears as if i have been infected for a few years without knowing because i have NEVER been sick. My doc reckons treatment should be started soon

I have heard good and bad stories about ALL HIV meds, and i am... Read more »